Management of Hypersensitivity Reactions to Proton Pump Inhibitors: A Retrospective Experience


Ozdemir S. K. , Erkekol F. O. , Unal D., Buyukozturk S., Gelincik A., Dursun A. B. , ...Daha Fazla

INTERNATIONAL ARCHIVES OF ALLERGY AND IMMUNOLOGY, cilt.171, ss.54-60, 2016 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 171 Konu: 1
  • Basım Tarihi: 2016
  • Doi Numarası: 10.1159/000450952
  • Dergi Adı: INTERNATIONAL ARCHIVES OF ALLERGY AND IMMUNOLOGY
  • Sayfa Sayıları: ss.54-60

Özet

Background: We previously reported perfect specificity and low sensitivity of skin tests in proton pump inhibitor (PPI)-induced immediate hypersensitivity reactions in a prospective multicenter study. Here, in a retrospective study, we aimed to further evaluate the diagnostic workup procedures and characteristics of the patients with suspected PPI hypersensitivity. Methods: This national multicenter study was conducted as a retrospective chart review of patients with a history of PPI-induced immediate hypersensitivity reaction. A total of 60 patients were included. Results of diagnostic workup procedures (standardized skin-prick, intradermal, and oral-provocation tests with PPIs) and the characteristics of the patients were analyzed. Results: Lansopra-zole was the most commonly suspected drug with 41 patients (68.3%), followed by pantoprazole in 12 patients (20.0%), esomeprazole in 6 (10.0%), rabeprazole in 4 (6.7%), and omeprazole in 1 (1.7%). Anaphylaxis (40 patients, 66.7%) was the most common clinical presentation followed by urticaria (17 patients, 28.3%). Diagnostic skin tests with the culprit PPI were positive in 13/26 patients (50.0%). Diagnostic oral-provocation tests were negative in 6/8 patients; 5 of these 6 patients had skin test results with the culprit PPI, and all were negative. Ten patients had at least 1 cross-reactivity. Extensive cross-reactivity (between > 2 PPIs) was detected in 4 patients. Conclusions: Lansoprazole was the most frequently implicated drug and anaphylaxis was the most frequent manifestation of PPI-induced hypersensitivity reactions. Physicians should be aware of the possible crossreactivity among PPIs; however, a safe, alternative PPI can usually be detected by a thorough drug allergy workup. (C) 2016 S. Karger AG, Basel